MAUDE Adverse Event Report: COVIDIEN SALEM SUMP TUBE 6FR 24IN; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

COVIDIEN SALEM SUMP TUBE 6FR 24IN; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8888268060
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reports that they opened the sterile package and while uncoiling the tubing four inches broke off of the bottom of the salem sump.
 
Additional Manufacturer Narrative
One sample with lot number 1727015364 was received for evaluation.After performing a visual inspection, a cut is observed between the 11 and 12 mark, the tube also shows signs of stress, very similar to when the tube is pulled.Dimensional inspections were performed according to the product drawing specifications with acceptable results.The device history record (dhr) file was reviewed and no discrepancy was found related to the reported condition.During the visual inspection of the sample, it was observed that the sample does not have a uniform straight cut which is characteristic with cut extruded tubes.The sample shows a jagged cut with a prominent section in the sentinel line which is a characteristic defect caused by tension forces on the extruded tube the tension forces pull the tube in opposite directions with the extruded tube splitting except for the strongest section corresponding to the sentinel line.Furthermore, the sample received shows stretch marks along the tube; in conclusion the probable root cause is that the tube was pulled during use no corrective actions are deemed necessary at this moment; there is no work- station that could cause this failure mode.The process is running according to product specifications mode meeting quality acceptance criteria.The process will continue to be monitored for any adverse trends that require immediate attention.

Brand Name
SALEM SUMP TUBE 6FR 24IN
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key8662601
Report Number9612030-2019-02192
Device Sequence Number13513805
Product Code KNT
UDI-Device Identifier10884521007741
UDI-Public10884521007741
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8888268060
Device Catalogue Number8888268060
Device Lot Number1727015364
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/30/2019
Supplement Date Received by Manufacturer05/30/2019
Initial Report FDA Received Date06/03/2019
Supplement Report FDA Received Date10/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1